Alert archive / Oregon / High Wind Warnings in 2013
High Wind Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Jan 7, 2013, 12:17 AM PST for Union County, Oregon. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 2013, 12:17 AM PST (08:17 UTC)
- Expired
- Jan 7, 2013, 3:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 10:15 AM PST | SNOW 5 | 1 N La Grande, OR | RECEIVED 5 INCHES SNOW THIS MORNING. |
| Jan 7, 10:15 AM PST | HEAVY SNOW 8 | 1 N La Grande, OR | RECEIVED 8 INCHES SNOW THIS MORNING. |
| Jan 7, 12:30 PM PST | NON-TSTM WND GST 60 | 5 Wnw Union, OR | |
| Jan 7, 1:10 PM PST | HEAVY SNOW 6 | 1 S La Grande, OR | RECEIVED 6 INCHES SNOW PAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS76 KPDT 070817 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1217 AM PST MON JAN 7 2013 ...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY TODAY... .A VERY TIGHT SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG SOUTH WINDS ACROSS THE GRANDE RONDE VALLEY TODAY. ORZ049-071800- /O.NEW.KPDT.HW.W.0001.130107T0817Z-130107T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1217 AM PST MON JAN 7 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: SOUTH WINDS WILL INCREASE THROUGH THE OVERNIGHT AND EARLY MORNING HOURS PEAKING DURING THE LATE MORNING OR EARLY AFTERNOON. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH. THE STRONGEST WINDS WILL LIKELY BE ACROSS THE SOUTHERN PORTION OF THE VALLEY. THIS WILL IMPACT LADD AND PYLES CANYONS AND THE TOWN OF UNION. * IMPACTS: SNOW IS EXPECTED TO DEVELOP THIS MORNING. THE SNOW COMBINED WITH THE WINDS WILL PRODUCE WHITEOUT CONDITIONS. THIS INCLUDES INTERSTATE 84 WHERE TRAVEL COULD BECOME QUITE TREACHEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
811 WWUS76 KPDT 071625 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 825 AM PST MON JAN 7 2013 ...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY TODAY... .A VERY TIGHT SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG SOUTH WINDS ACROSS THE GRANDE RONDE VALLEY TODAY. ORZ049-072300- /O.CON.KPDT.HW.W.0001.000000T0000Z-130107T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 825 AM PST MON JAN 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: SOUTH WINDS WILL CONTINUE TO INCREASE PEAKING IN THE LATE MORNING OR EARLY AFTERNOON. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH. THE STRONGEST WINDS WILL LIKELY BE ACROSS THE SOUTHERN PORTION OF THE VALLEY. THIS WILL IMPACT LADD AND PYLES CANYONS AND THE TOWN OF UNION. * IMPACTS: SNOW WILL CONTINUE THIS MORNING INTO EARLY AFTERNOON. THE SNOW COMBINED WITH STRONG WINDS WILL PRODUCE WHITEOUT CONDITIONS AT TIMES. THIS INCLUDES INTERSTATE 84 WHERE TRAVEL COULD BECOME QUITE TREACHEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
219 WWUS76 KPDT 072253 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 253 PM PST MON JAN 7 2013 ORZ049-080000- /O.EXP.KPDT.HW.W.0001.000000T0000Z-130107T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 253 PM PST MON JAN 7 2013 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. STRONG WINDS THROUGH THE GRANDE RONDE VALLEY ARE DIMINISHING THIS AFTERNOON. IT WILL REMAIN BREEZY THROUGH THE EVENING WITH SOUTH WINDS 15 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 6, 7:50 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 6, 7:50 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
750 PM PST SUN JAN 6 2013
.UPDATE...FORECAST IS PRETTY MUCH ON TRACK THIS EVENING. SOME ECHOES
ARE BEGINNING TO SHOW UP ON RADAR AS HIGH LEVEL PRECIPITATION NOT
YET REACHING THE GROUND IS MOVING INTO THE FORECAST AREA WITH NEXT
PACIFIC STORM. CLOUDS WILL GRADUALLY LOWER AND THICKEN THE REST OF
THIS EVENING WITH PRECIPITATION DEVELOPING OVERNIGHT AS A WARM FRONT
WORKS ITS WAY EASTWARD ACROSS THE FORECAST AREA. THE PRECIPITATION
WILL BEGIN MAINLY AS SNOW OR A MIX OF FREEZING RAIN AND SNOW NORTH
OF THE WASHINGTON/OREGON BORDER. SOUTH OF THAT BORDER THE LOWER
ELEVATIONS WILL HAVE MAINLY RAIN IN NORTH CENTRAL OREGON EASTWARD
ACROSS THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. SNOW
LEVELS WILL RISE FAIRLY QUICKLY ONCE THE WARM FRONT PASSES AROUND
12Z TO BETWEEN 4000-5000 FEET MSL IN WESTERN AREAS. SNOW LEVELS WILL
RISE TO AROUND 4000 FEET IN THE NORTHEAST AREAS AND BETWEEN
5000-6000 FEET MSL WEST OF THE BLUE MOUNTAINS AND SOUTH OF THE
YAKIMA VALLEY EARLY ON MONDAY. ANY MIXED PRECIPITATION OVER THE
WASHINGTON SIDE SHOULD CHANGE TO ALL RAIN BY 10 AM - NOON MONDAY.
BEFORE THEN THERE IS A WINTER WEATHER ADVISORY FOR A MIX OF FREEZING
RAIN AND SNOW IN THE KITTITAS VALLEY AND THE WASHINGTON CASCADE EAST
SLOPES. THERE WILL BE TOO MUCH RAIN SHADOWING OFF THE CASCADES FOR
SIGNIFICANT PRECIP TO FALL IN THE YAKIMA VALLEY SO THAT AREA IS NOT
INCLUDED IN THE ADVISORY AREA. THERE IS A WINTER STORM WARNING ABOVE
4500 FEET FOR THE NORTHERN BLUE MOUNTAINS OF OREGON AND WASHINGTON
BEGINNING AT 4 AM MONDAY AND CONTINUING THROUGH 4 AM TUESDAY. THERE
IS ALSO A WINTER WEATHER ADVISORY FOR WALLOWA COUNTY ABOVE 4000 FEET
FOR THAT SAME TIME PERIOD. THIS WEATHER SYSTEM WILL MOVE OUT DURING
THE OVERNIGHT HOURS MONDAY NIGHT AND EARLY TUESDAY. THERE WILL BE A
BREAK IN THE WEATHER ON TUESDAY BEFORE THE NEXT WEATHER SYSTEM MOVES
INTO THE REGION ON WEDNESDAY. THIS NEXT SYSTEM WILL START OUT WARM
AND THEN A STRONGER COLD FRONT WILL CROSS THE FORECAST AREA LATE
WEDNESDAY OR WEDNESDAY NIGHT WITH MUCH COLDER CONDITIONS FOR THE
REST OF THE WEEK. 88
&&
.AVIATION...06Z TAFS...VFR CONDITIONS WILL PREVAIL THIS EVENING BUT
CEILINGS WILL GRADUALLY LOWER OVERNIGHT AS A WEATHER SYSTEM AND WARM
FRONT MOVES INTO THE REGION. THERE WILL BE PERIODS OF MVFR OR IFR
CONDITIONS IN LOWERED CEILINGS AND PRECIPITATION AFTER 12Z WHICH
WILL PERSIST ON MONDAY. WINDS WILL INCREASE TO AROUND 15-25 KTS AT
ALL TAF SITES EXCEPT FOR KYKM...KRDM AND KBDN ON TUESDAY WHICH WILL
CONTINUE TO HAVE LIGHT WINDS. THE WINDS WILL GRADUALLY DECREASE
AGAIN TUESDAY EVENING. 88
&&
.PREV DISCUSSION... /ISSUED 222 PM PST SUN JAN 6 2013/
SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN ACTIVE CHANGE IN THE
WEATHER WILL OCCUR OVER THE NEXT 24 HOURS. A PLUME OF MOIST PACIFIC
AIR IS HEADED TOWARDS THE PACIFIC NORTHWEST FROM THE CENTRAL
PACIFIC. THIS WILL COME AS A WARM FRONT INTO THE REGION STARTING
OVERNIGHT AND CONTINUING INTO MONDAY. SNOW LEVELS WILL BEGIN LOW
THEN RISE THROUGH MONDAY EVENTUALLY RISING TO 4000 FEET AND ABOVE
ACROSS THE FORECAST AREA. PORTIONS OF THE LOWER COLUMBIA BASIN AND
THE EAST SLOPES OF THE WASHINGTON CASCADES WILL SEE A WINTERY MIX OF
PRECIPITATION OVERNIGHT THROUGH EARLY MONDAY BEFORE SEEING A CHANGE
TO RAIN. A WINTER WEATHER ADVISORY WILL BE ISSUED FOR THIS MIX OF
WINTERY PRECIPITATION. WILL ALSO BE UPGRADING THE WINTER STORM WATCH
FOR THE NORTHERN BLUE MOUNTAINS TO A WINTER STORM WARNING. WILL ALSO
INCLUDE WALLOWA COUNTY UNDER A WINTER WEATHER ADVISORY FOR ABOVE
4000 FEET.
PRECIPITATION WILL TAPER OFF TO SHOWERS MONDAY NIGHT AND THROUGH
EARLY TUESDAY AS THE MOIST WESTERLY FLOW INDUCES A RAIN SHADOW
EFFECT. EXPECT THE CASCADES AND EASTERN MOUNTAINS TO CONTINUE TO SEE
SHOWERS BUT LOWER ELEVATIONS WILL SEE A BREAK IN THE PRECIPITATION.
ANOTHER WARM FRONT WILL BEGIN TO IMPACT THE REGION ON TUESDAY BUT
THIS FRONT WILL TRAVEL A LITTLE FURTHER TO THE NORTH SO MAIN IMPACT
FOR THE FORECAST AREA WILL BE THE EAST SLOPES OF THE WASHINGTON
CASCADES AND FROM CENTRAL WASHINGTON NORTHWARD. THIS WILL BE FOLLOWED
BY A COLD FRONTAL PASSAGE LATE TUESDAY NIGHT AND EARLY WEDNESDAY
THAT WILL BEGIN TO LOWER SNOW LEVELS ONCE AGAIN.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL TROUGH
WILL MOVE THROUGH WEDNESDAY NIGHT WITH MUCH COLDER AIR BEHIND IT.
THE TROUGH WILL BRING A CHANCE OF SNOW/RAIN WEDNESDAY EVENING,
DECREASING AND CHANGING TO SNOW OVERNIGHT. SOME UPSLOPE SHOWERS WILL
LINGER IN THE MOUNTAINS THURSDAY AS DRIER NORTHERLY FLOW ALOFT
DEVELOPS BEHIND THE TROUGH. NORTHWEST TO NORTH FLOW WILL CONTINUE
THROUGH THE REST OF THE PERIOD WITH A FEW SHOWERS MAINLY IN THE
MOUNTAINS. A WEAK DISTURBANCE WILL MOVE THROUGH THURSDAY, A STRONGER
ONE SATURDAY, AND ANOTHER ONE SUNDAY. BY SATURDAY THE GFS ENSEMBLES
SHOW SIGNIFICANT SPREAD SO CONFIDENCE IN TIMING AND STRENGTH IN THE
SATURDAY AND SUNDAY SYSTEMS IS LOW. COONFIELD
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 32 42 38 46 / 30 90 40 30
ALW 32 41 40 48 / 40 90 40 30
PSC 30 38 38 44 / 40 80 10 10
YKM 29 36 33 39 / 40 50 10 10
HRI 32 42 39 46 / 40 80 10 10
ELN 28 36 32 38 / 60 70 10 20
RDM 32 42 37 46 / 40 50 20 10
LGD 25 38 36 40 / 30 100 70 40
GCD 23 37 34 39 / 20 80 40 20
DLS 32 43 39 47 / 50 70 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 AM MONDAY TO 4 AM PST TUESDAY ABOVE
4500 FEET FOR THE ORZ502.
WINTER WEATHER ADVISORY FROM 4 AM MONDAY TO 4 AM PST TUESDAY
ABOVE 4000 FEET FOR THE ORZ050.
WA...WINTER WEATHER ADVISORY UNTIL NOON PST MONDAY WAZ520.
WINTER STORM WARNING FROM 4 AM MONDAY TO 4 AM PST TUESDAY ABOVE
4500 FEET FOR THE WAZ030.
WINTER WEATHER ADVISORY UNTIL NOON PST MONDAY WAZ026.
&&
THREAT INDEX
MONDAY : RED
TUESDAY : GREEN
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/76/88Hazardous weather outlook, Jan 6, 2:54 PM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
254 PM PST SUN JAN 6 2013
UPDATED FOR FREEZING RAIN
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
254 PM PST SUN JAN 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
FREEZING RAIN
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY
A WARM FRONT WILL SPREAD SNOW AND RAIN OVER THE EAST SLOPES OF THE
WASHINGTON CASCADES OVERNIGHT AND MONDAY. COLD AIR TRAPPED IN THE
LOWER ELEVATIONS WILL RESULT IN THE SNOW CHANGING OVER TO FREEZING
RAIN LATE TONIGHT THROUGH EARLY MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FREEZING RAIN MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY
SNOW MONDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON
ACCUMULATING SNOW IS EXPECTED IN THE HIGHER ELEVATIONS OF NORTHEAST
OREGON AND SOUTHEAST WASHINGTON. SNOW LEVELS WILL START OUT LOW
MONDAY BUT THEN RAISE TO ABOVE 4000 FEET IN THE AFTERNOON AND
OVERNIGHT PERIOD.
A COOL AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE
COMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
High Wind Warnings in Oregon, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.